I have been told that fruit juice like orange and apple juice is not an option because of its effects on my sugar. I have found that diet soda has a really bad after effect on me so I steer clear of ...
Yep, they'll go into insulin shock, and unless someone around them knows what's going on, and gives them a shot, they'll probably die. Why do you ask?
Yep, lack of insulin(sugar) causes blackouts, only this time, you blackout into a coma
They become hyperglycemic and it makes them very sick. They usually start drinking extra fluids and urinating a lot in order to dump off the excess glucose in their body. Eventually they get nauseated, start vomiting and become tachycardic (fast heart) and go into shock from the high blood sugar and die.
If you stop taking your insulin even for a day you run the risk of having a stroke if you again right away take insulin an have had no symptoms or are not feeling sick then consider yourself lucky BUT you do need to do a blootest for diabetes has gotten worse and you need to adjust your dose-if it were me I'd call my doctor for advice esp since a good friend of mine stopped taking insulin and eventually in a matter of days began having mini stroke-speech slurred,uneven walking and so on then several major strokes to where her entire left side is now paralyzed and unable to gt out of bed, unable to go to the bathroom without help and unable to live by herself or work. Diabetes is a serious illness and the consequence of not taking medication (insulin) exactly as told , are pretty drastic and even life threatening
You really shouldn't go without your insulin. Insulin injections balance your sugar levels and that's VERY important if you want to live. Injections should also be adminestered properly and regularly.
The sugar can get out of control and become too high like it did with me and go wayyyyyyy over that 400 mark and you fall in church and that's embarrasing not too mention you feel weak and sweaty and the not being able to hold your head up and then when you try to stand up it happens.... YOU FALL FLAT ON YOUR SIDE OR FACE OR EVEN BACK. Any of those things isn't good mine matter of fact is high so i must go and take a shot . HOPE YOU ARE BETTER AT TAKING CARE OF YOUR DIABETES THAN ME.
they would go into a coma and die.
a diabetic that wants to die can die easily.
Do not bother reading the other answers.
Just read the one by firemedicgm. Although brief it is by far the most accurate I have read (on this venue or elsewhere) relating to your question.
This is nothing to fool around with. Diabetes is a serious condition. Never run out of insulin. If you do go to the dr or the emergency ward. Running out of insulin could mean running out of your time!!
If they really rely on it.. they are probably in a coma by now.. soeon who must take insulin shoudl never EVER be without it..
*â™¥* â™¥* FaeGoddess*â™¥*â™¥*
well in my personal experience the last time my pump infusion set had came loose & I didnt realize it I felt ill all day & my sugar levels were thru the roof(like in the 400's) and I hadnt eaten ANYTHING and kept programing the pump to give me insuli & it said it was but it wasnt to needless to say by the next day I was VERY sick & ended up in the ER for about 5 hours to get rehydrated & get my levels back down...I was new to my pump & didnt know I should have changed my site n cuh, know better now! so Id have to say a couple days w/out insulin & Id die or at least come VERY close to it
When a person with diabetes stops taking their insulin, the first thing that will happen is they will get increased thirst. They may lack concentration and complain of stomach ache. The skin starts to dry and they can experience nausea, which will worsen untill they begin to vomit and lose consciousness.
What is happening on the inside, is that because the insulin is not there to break down the sugars to make the best use of it, the cells are not receiving the energy they need to carry on doing their job. Therefore, the cells use up the fat stores. This is why people experience a rapid weight loss prior to being diagnosed. Unfortuntely in doing this, a bi product called ketoacidosis is formed. It's poisoness and it will kill if left untreated, but it will make the person very sick first.
This also causes a chemical inbalance within the body, which is why blood gasses are taken on arrival to the emergency dept.
Oh boy...there's a lot of misinformation out here. Be careful what you believe around here.
First of all, let's discuss how this works. Insulin is NOT sugar. Insulin allows the body's cells to utilize sugar. Without insulin (which is normally produced naturally by the body), the sugar is not able to be metabolized by the cells, so it steadily increases in concentration in the blood. In other words, a diabetic's blood sugar will go UP if he does not take his insulin.
The most dangerous problem a diabetic can run into is taking TOO MUCH insulin, or taking the insulin and then skipping a meal. In this case, the insulin converts the sugar in the blood for use in the cells, and once this converted sugar has been used, the diabetic's blood sugar level goes DOWN, which is a far more dangerous.
Low blood sugar is by far the most common and the most critical diabetic problem we respond to in emergency medical services. When a person's blood sugar drops, they can very quickly have a decreased level of consciousness leading to coma and eventually death. When they're blood sugar gets too high (like if they don't take their insulin for a few days) they may have an altered level of consciousness, as well as other complications.
Hyperglycemia (high blood sugar) can be dangerous, but is typically much less life-threatening than hypoglycemia (low blood sugar).
On another note...if you find an unresponsive diabetic patient, don't immediately give them a shot of insulin as some here have suggested. If their blood sugar is low (which is probably the case), that shot of insulin just may kill them. They would actually need sugar. As a paramedic, my first action on a diabetic emergency is normally to administer 50% dextrose in water (D50) intravenously. It's basically sugar-water. Of course, I would first check their blood sugar level with a glucometer to determine if it was high or low. However, if we are unable to check blood sugar for any reason, we would administer the D50. If they're low, it will help them immensely. If they're too high, it really won't make a significant difference.